# SDR 2005FA0001253

- Difficulty date: August 29, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Aircraft: N191ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4495003
- Aircraft time: 7,069 hours
- Engine: Lyc O360A1H
- Engine time: 2,466 hours
- System (JASC): 8010 · Engine Cranking
- Part: Starter
- Part number: MX6220
- Part serial: F014594
- Condition: Broken
- Location: Rt Engine
- Part time: 60 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

PILOT ATTEMPTED START BUT STARTER WOULD NOT CRANK. UPON VISUAL INSP OF STARTER FOUND BENDIX HAD STUCK IN THE EXTENDED POSITION ON THE PREVIOS START CAUSINING THE GEAR TO BREAK AND BREAKING 2 MOUNTING PADS OF THE BENDIX HOUSING. DAMAGE WAS ALSO NOTED ON THE ENGINE RING GEAR. STARTER AND RING GEAR REPLACED AND AIRCRAFT RETURNED TO SERVICE.
